Louisiana, 2008Hail and Damaging Winds in Louisiana, February 12, 2008
February 12, 2008 · NWS JAN · 5 events in 3 counties and zones
A potent storm system dropped out of the Southern Plains on February 12th and pushed a squall line of thunderstorms through the region. This squall line produced widespread wind damage across portions of northeast Louisiana as well as central and southern Mississippi.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $595,000
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A potent storm system dropped out of the Southern Plains on February 12th and pushed a squall line of thunderstorms through the region. This squall line produced widespread wind damage across portions of northeast Louisiana as well as central and southern Mississippi. The line of storms was very efficient in terms of producing severe wind gusts, many of which were between 75 and 90 mph. Thousands of trees were damaged with many falling on homes and taking down power lines. Five brief tornadoes also occurred with this line of storms.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Feb 12, 4:15 AM CST, 6 hours 42 minutes earlier.
Area forecast discussion, Feb 12, 4:15 AM CST, 6 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
415 AM CST TUE FEB 12 2008
.SHORT TERM...A POTENT ATMOSPHERIC DISTURBANCE WILL COME AT THE
REGION FROM THE NORTHWEST TODAY...PUSHING A STRONG COLD FRONT INTO
THE ARKLAMISS. THE JUXTAPOSITION OF THESE FEATURES WILL CREATE
MASSIVE AMOUNTS OF LIFT...RESULTING IN SHOWERS AND THUNDERSTORMS
SWEEPING ACROSS THE REGION FROM NORTHWEST TO SOUTHEAST FROM MID
MORNING THROUGH EARLY EVENING. STORMS ARE NOW EXPANDING ALONG THE
COLD FRONT THIS MORNING OFF TO OUR WEST...AND ARE EXPECTED TO
CONTINUE TO INCREASE AS THE DAY GOES ON AND THE SYSTEM PLOWS INTO AN
AREA OF BETTER AVAILABLE MOISTURE.
STILL CONCERNED WITH A RISK OF SEVERE WEATHER AS THIS ACTIVITY
PIVOTS THROUGH THE AREA. LATEST THINKING IS THAT PREFRONTAL SHOWERS
WILL BE HELD MOSTLY IN CHECK IN OUR AREA THROUGH LATE MORNING WITH
FRONTAL ACTIVITY ONLY GETTING INTO NORTHWEST ZONES BY THAT TIME.
THAT WILL ALLOW MANY AREAS TO WARM UP INTO THE UPPER 60S AND LOWER
70S (AND PERHAPS EVEN WARMER IF A BIT OF SUN CAN SNEAK THROUGH THE
CLOUDS). LOW LEVEL MOISTURE IS NOT VERY IMPRESSIVE RIGHT NOW...BUT
DEWPOINTS RANGING FROM THE UPPER 50S TO LOWER 60S SHOULD SLIDE NORTH
INTO AREAS ALONG AND SOUTH OF THE I-20 CORRIDOR BY MIDDAY TO EARLY
AFTERNOON. COMBINED WITH STEEP ATMOSPHERIC LAPSE RATES (VERTICAL
TOTALS 27-29)...THIS WILL YIELD NON-NEGLIGIBLE INSTABILITY IN
SOUTHERN ZONES. A RANGE OF HIGH RESOLUTION MODELS SUGGESTS THAT
BANDS OF CONVECTION WILL FORM IN THE VICINITY OF SOUTHWEST ZONES
AROUND MIDDAY AS THE FRONT NEARS THIS ZONE OF INSTABILITY.
THEREAFTER...MOST OF THESE SAME MODELS SUGGEST A VIGOROUS LINE OF
THUNDERSTORMS TAKING SHAPE AND PUSHING EAST THROUGH THE REST OF THE
REGION THROUGH EARLY EVENING (OR PERHAPS FASTER). ALTHOUGH ALL AREAS
WILL HAVE SOME RISK OF SEVERE WEATHER WITH THIS ACTIVITY...THE BULK
OF THE THREAT WILL EXIST FOR LOCATIONS ALONG AND SOUTH OF THE
INTERSTATE TWENTY CORRIDOR. ALL MODES OF SEVERE WEATHER WILL BE
POSSIBLE...ALTHOUGH HAIL AND HIGH WINDS WILL BE THE PRIMARY
CONCERNS. GIVEN DECENT RAINFALL OF LATE...WE WILL ALSO HAVE TO WATCH
RAINFALL RATES A BIT LATER TODAY AS TORRENTIAL DOWNPOURS COULD GIVE
MANY A QUICK INCH (OR TWO?).
TEMPERATURES WILL DROP OFF DRAMATICALLY BEHIND THIS FRONT IN THE
NORTHWEST DELTA TODAY. SOME AREAS TO THE NORTHWEST OF OUR CWA WILL
BE DEALING WITH ICING IN THE HEART OF THE CHILLY AIRMASS...BUT ALL
OF THE ARKLAMISS SHOULD BE FORTUNATE ENOUGH TO AVOID THIS.
EXPECT SHOWERS AND STORMS ASSOCIATED WITH THE FRONT TO CLEAR OUT OF
EASTERN ZONES IN THE MID EVENING...ALTHOUGH LOW CLOUDS WILL HOLD IN
LONGER (ESPECIALLY EAST WHERE SOME DRIZZLE COULD PERSIST INTO THE
EARLY MORNING). NORTHWEST WINDS USHERING IN COLDER TEMPERATURES WILL
BE BRISK THIS EVENING AND INTO THE EARLY MORNING. LATER SHIFTS MAY
NEED TO ISSUE A LAKE WIND ADVISORY TO COVER THIS...BUT THE SITUATION
APPEARS MARGINAL ENOUGH AT PRESENT TO LET RIDE CONSIDERING TODAYS
STORMS. /BB/
WEDNESDAY AND WEDNESDAY NIGHT...THE COLD FRONT AND RAIN SHOULD BE
WELL EAST OF THE AREA WEDNESDAY MORNING BUT THE UPPER TROUGH AXIS
WILL MOVE EAST ACROSS THE AREA DURING THE DAY WHILE SURFACE HIGH
PRESSURE MOVES OVER THE AREA FROM THE SOUTHERN PLAINS. THIS WILL
RESULT DEEP NORTHWEST FLOW AND CAA THAT WILL MAKE FOR A RATHER
CHILLY DAY. THE 850MB AND 925MB TEMPERATURES SHOULD RANGE FROM -1C
IN THE NORTHEAST TO 1C IN THE SOUTHWEST. THAT TRANSLATES
CLIMATOLOGICALLY TO HIGHS AROUND 50F. MAV GUIDANCE WHICH WAS
GENERALLY ACCEPTED CONCURRED AND RANGED FROM UPPER 40S NE TO LOWER
50S SOUTH. THE SURFACE RIDGE WILL BE SHIFTING EAST WEDNESDAY NIGHT
BUT STILL OVER MOST OF THE CWFA. CLEAR SKIES AND LIGHT WINDS ALONG
WITH OUR COLD AND DRY AIRMASS WILL SEND THURSDAY MORNING LOWS BACK
INTO THE 20S AT MOST SITES. THAT WILL BE NEARLY TEN DEGREES BELOW
NORMAL. THURSDAY MORNING STILL LOOKS TO BE THE COLDEST MORNING OF
THE FORECAST PERIOD. /22/
.LONG TERM...THURSDAY THROUGH TUESDAY...THE GFS HAS COME INTO BETTER
AGREEMENT INITIALLY WITH THE ECMWFS SLOWER PROGRESSION OF THE
CLOSED LOW THAT WILL AFFECT OUR REGION DURING THE PERIOD BUT
DIVERGES SIGNIFICANTLY BY THE END OF THE WEEKEND. THIS WILL RESULT IN
A WET WEATHER PATTERN FROM FRIDAY THROUGH THE WEEKEND FOLLOWED BY
COOLER AND DRIER WEATHER FOR THE START OF NEXT WEEK. AS THE SURFACE
HIGH SHIFTS EAST OF OUR REGION THURSDAY...RETURN FLOW WILL RESULT IN
WARMER TEMPERATURES ALONG WITH A GRADUAL INCREASE IN MOISTURE GOING
INTO FRIDAY. THE GFS AND ECMWF ARE SIMILAR IN DEVELOPING AN UPPER
LEVEL CLOSED LOW OVER THE FOUR CORNERS REGION THURSDAY THAT WILL
DROP SOUTHEAST TO JUST WEST OF THE TEXAS BIG BEND BY SATURDAY
MORNING. WHILE THIS OCCURS A POTENT NORTHERN STREAM SHORTWAVE AND
ASSOCIATED SURFACE LOW WILL SEND A COLD FRONT TOWARD OUR REGION.
THIS COLD FRONT IS EXPECTED TO MOVE INTO OUR CWFA FRIDAY AND STALL.
DISTURBANCES ROUNDING THE BASE OF THE CLOSED LOW WILL AID CONVECTION
ALONG THE FRONTAL BOUNDARY FRIDAY INTO SATURDAY. THE GFS AND ECMWF
THEN DIVERGE ON THE MOVEMENT OF THE CLOSED LOW WITH THE GFS BEING
FASTER AND FARTHER NORTH WITH THE LOW BY SUNDAY EVENING. THE GFS
TAKES THE CLOSED LOW EAST FROM THE TEXAS BIG BEND FRIDAY NIGHT
ACROSS TEXAS SATURDAY THEN NORTHEAST OVER ARKANSAS AND INTO THE OHIO
VALLEY BY SUNDAY EVENING. THE ECMWF STILL HAS THE CLOSED LOW OVER
CENTRAL TEXAS COME SUNDAY EVENING. THE REMAINDER OF THE LONG TERM
FORECAST HINGES ON THE TRACK OF THIS CLOSED LOW AND THE DEVELOPMENT
OF THE ASSOCIATED SURFACE LOW. AS THE CLOSED LOW LIFTS OUT TO THE
NE...A SURFACE LOW IS EXPECTED TO DEVELOP OVER THE WESTERN GULF AND
TRACK NORTHEAST AS WELL. THE GFS TAKES THE SFC LOW ACROSS OUR CWFA
SUNDAY. MANY OF THE WEATHER PARAMETERS WITH THIS SCENARIO SUGGESTS
SOME POTENTIAL FOR SEVERE THUNDERSTORMS OVER OUR AREA. THE ECMWF
TAKES THE CLOSED LOW ACROSS OUR CWFA MONDAY PRECEDED BY THE SFC LOW
MUCH FARTHER SOUTH THAN THE GFS HAS IT. THIS SCENARIO WOULD SUGGEST
SOME POTENTIAL FOR WINTRY MIX IN THE NORTHERN HALF OF OUR AREA
MONDAY. FOR NOW WL CONTINUE MENTION IN HWO OF HEAVY RAIN AND STRONG
TO SEVERE STORM POTENTIAL DURING THE WEEKEND. THE SYSTEM WILL
EVENTUALLY SHIFT EAST OF OUR REGION LEAVING A BROAD AND AMPLIFIED
UPPER TROUGH OVER THE EASTERN HALF OF THE CONUS. THIS WILL RESULT IN
COOLER THAN NORMAL TEMPERATURES FOR US MONDAY AND TUESDAY. /22/
&&
.AVIATION...A STRONG STRONG SYSTEM AND COLD FRONT MOVING INTO THE
REGION WILL BRING SHOWERS AND STORMS TO THE ARKLAMISS LATER TODAY.
ACTIVITY WILL BEGIN ALONG AND WEST OF THE MS RIVER THIS
MORNING...BUT WILL NOT MOVE INTO THE BULK OF MS INTO THIS AFTERNOON.
SOME OF THE STORMS WILL CONTAIN GUSTY WINDS AND MAYBE SOME HAIL.
EXPECT SUB-VFR CONDITIONS TO MAINLY HOLD OFF UNTIL THE ARRIVAL OF
THE RAIN...BUT THEN MVFR (TEMPO IFR) CEILINGS WILL HANG UNTIL
MIDNIGHT OR SO. SOUTH WINDS WILL BE GUSTY TODAY AHEAD OF THE
FRONT...WITH COLD NORTHWEST WINDS BECOMING QUITE GUSTY AFTER THE
FRONTS PASSAGE LATE TODAY. /BB/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 71 31 49 29 / 100 53 0 0
MERIDIAN 74 34 49 26 / 74 86 0 0
VICKSBURG 65 31 50 30 / 100 36 0 0
HATTIESBURG 76 37 54 28 / 64 98 0 0
NATCHEZ 69 33 52 29 / 100 45 0 0
GREENVILLE 58 29 48 30 / 100 16 0 0
GREENWOOD 61 29 47 29 / 100 32 0 0
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&
SHORT TERM:50/22
LONG TERM: 22
Hazardous weather outlook, Feb 12, 5:08 AM CST, 5 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
508 AM CST TUE FEB 12 2008
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
131115-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON-FRANKLIN-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-SUNFLOWER-
LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-
OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-
ISSAQUENA-SHARKEY-YAZOO-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-
SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-
CLARKE-JEFFERSON-ADAMS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-
JONES-MARION-LAMAR-FORREST-
508 AM CST TUE FEB 12 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.
.DAY ONE...TODAY AND TONIGHT
A POTENTIAL SEVERE WEATHER AND HEAVY RAIN EVENT IS EXPECTED TO
UNFOLD ACROSS THE OUTLOOK AREA TODAY AS THUNDERSTORMS DEVELOP ALONG A
STRONG COLD FRONT MOVING INTO THE REGION.
LARGE HAIL WILL BE THE PRIMARY CONCERN WITH STORMS OVER THE DELTA
REGION BEFORE 11 AM. AS DAYTIME HEATING CONTINUES AND MOISTURE
INCREASES...THE POTENTIAL FOR DAMAGING WINDS AND A COUPLE OF
TORNADOES WILL INCREASE...ESPECIALLY TO THE SOUTHEAST OF A LINE FROM
WINNSBORO LOUISIANA...TO JACKSON...TO DEKALB MISSISSIPPI FROM MIDDAY
THROUGH THE AFTERNOON. THE AREA FROM COLUMBIA TO LAUREL AND
HATTIESBURG WILL HAVE THE GREATEST POTENTIAL FOR WIND DAMAGE AND
TORNADOES. FARTHER NORTH TO THE HIGHWAY 82 CORRIDOR...LARGE HAIL WILL
BE THE PRIMARY CONCERN WITH THUNDERSTORMS.
THE RISK FOR SEVERE THUNDERSTORMS WILL BE CONFINED TO THE INTERSTATE
59 CORRIDOR EARLY TUESDAY EVENING...AND IT SHOULD END THERE BEFORE 8 PM.
IN ADDITION...RAINFALL AMOUNTS UP TO 2 INCHES COULD OCCUR IN THE SPAN
OF AN HOUR OR TWO AS THUNDERSTORMS MOVE THROUGH TODAY. ALTHOUGH THIS
IS NOT EXPECTED TO GENERATE SIGNIFICANT FLASH FLOODING PROBLEMS...MINOR
PONDING OF WATER ISSUES MAY BE ENCOUNTERED...ESPECIALLY IN LOW LYING
AREAS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
A COLD FRONT WILL DROP INTO THE AREA FRIDAY AND STALL ACROSS
CENTRAL MISSISSIPPI. UPPER LEVEL DISTURBANCES WILL MOVE ALONG THE
FRONT THROUGH SATURDAY HELPING TO PRODUCE PERIODS OF HEAVY RAINFALL.
BY LATE SATURDAY A STRONG STORM SYSTEM IS EXPECTED TO DEVELOP OVER
THE WESTERN GULF OF MEXICO AND MOVE NORTHEAST ACROSS OUR AREA. THIS
MAY RESULT IN STRONG TO SEVERE STORMS OVER PORTIONS OF THE ARKLAMISS
SATURDAY EVENING THROUGH SUNDAY MORNING.
PLEASE CONTINUE TO MONITOR THIS PRODUCT ALONG WITH LATER FORECASTS
FOR THE LATEST INFORMATION CONCERNING THE HEAVY RAIN AND SEVERE
WEATHER POTENTIAL FOR THE WEEKEND.
.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED LATER TODAY INTO THIS EVENING AND POSSIBLY
AGAIN THIS WEEKEND.
FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.
22
In the hours before
Special weather statement, Feb 12, 7:49 AM CST, 3 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
749 AM CST TUE FEB 12 2008
ARZ075-MSZ018-019-025-034-035-121435-
CHICOT AR-BOLIVAR MS-SUNFLOWER MS-LEFLORE MS-WASHINGTON MS-
HUMPHREYS MS-
749 AM CST TUE FEB 12 2008
...STRONG THUNDERSTORMS WITH 40 TO 50 MPH WINDS MOVING THROUGH THE
DELTA REGION THROUGH 9 AM...
A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH
WINDS WAS LOCATED FROM 5 MILES WEST OF RULEVILLE TO 3 MILES SOUTH OF
EUDORA AT 749 AM CST...MOVING EAST AT 40 MPH. THESE STORMS WILL
AFFECT INDIANOLA TO LELAND TO GREENVILLE AND HOLLANDALE AREAS
THROUGH 9 AM CST.
VERY HEAVY RAINS UP TO ONE INCH ALONG WITH FREQUENT CLOUD TO GROUND
LIGHTNING ARE ALSO LIKELY WITH THESE STORMS.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN BOLIVAR...CHICOT...HUMPHREYS...LEFLORE...SUNFLOWER AND
WASHINGTON COUNTIES...INCLUDING THE CITIES OF AVON...BELZONI...
EUDORA...HOLLANDALE...INDIANOLA...ITTA BENA...LELAND...MOORHEAD...
RULEVILLE AND SHAW...SHOULD MONITOR THESE STORMS CLOSELY.
40
Special weather statement, Feb 12, 8:40 AM CST, 2 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
840 AM CST TUE FEB 12 2008
LAZ008-009-015-016-MSZ019-025>027-034>036-040>042-047-121520-
WEST CARROLL LA-EAST CARROLL LA-RICHLAND LA-WARREN MS-SUNFLOWER
MS-GRENADA MS-LEFLORE MS-CARROLL MS-WASHINGTON MS-HOLMES
MS-HUMPHREYS MS-SHARKEY MS-ISSAQUENA MS-YAZOO MS-MADISON LA-
840 AM CST TUE FEB 12 2008
...A BAND OF STRONG THUNDERSTORMS MOVING THROUGH THE DELTA AND
NORTHEAST LOUISIANA WITH UP TO 40 MPH WINDS AND PEA SIZE HAIL...
A BAND OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA SIZED HAIL
AND UP TO 40 MPH WINDS WAS LOCATED FROM MONEY MISSISSIPPI TO 6 MILES
WEST OF RAYVILLE LOUISIANA AT 838 AM CST...MOVING EAST AT 40 MPH.
VERY HEAVY RAIN UP TO ONE INCH...FREQUENT CLOUD TO GROUND LIGHTNING
STRIKES AND TEMPERATURES DROPPING 10 TO 15 DEGREES IN LESS THAN 30
MINUTES ARE LIKELY WITH THESE STORMS. THE STORMS SHOULD REACH A
GRENADA TO TCHULA TO TALLULAH LINE BY 920 AM CST.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN CARROLL...EAST CARROLL...GRENADA...HOLMES...HUMPHREYS...
ISSAQUENA...LEFLORE...MADISON...RICHLAND...SHARKEY...SUNFLOWER...
WARREN...WASHINGTON...WEST CARROLL AND YAZOO COUNTIES...INCLUDING THE
CITIES OF BELZONI...BLACK HAWK...GREENWOOD...GRENADA...ITTA BENA...
LAKE PROVIDENCE...MOORHEAD...RAYVILLE...REDWOOD...ROLLING FORK...
TALLULAH...THORNTON...TRANSYLVANIA...VALLEY PARK AND YAZOO CITY...
SHOULD MONITOR THESE STORMS CLOSELY.
40
Special weather statement, Feb 12, 9:55 AM CST, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
955 AM CST TUE FEB 12 2008
LAZ016-023>026-MSZ047-053-059-060-121635-
TENSAS LA-CATAHOULA LA-CONCORDIA LA-FRANKLIN LA-JEFFERSON MS-
CLAIBORNE MS-WARREN MS-ADAMS MS-MADISON LA-
955 AM CST TUE FEB 12 2008
...A LINE OF DEVELOPING THUNDERSTORMS OVER NORTHEAST LOUISIANA WILL
PUSH TO NEAR THE MISSISSIPPI RIVER BY 1030 AM...
A LINE OF DEVELOPING STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA
SIZED HAIL AND UP TO 40 MPH WINDS WAS LOCATED FROM NEAR DELHI TO 5
MILES SOUTH OF ARCHIE AT 955 AM CST...MOVING EAST AT 35 MPH.
VERY HEAVY RAIN UP TO ONE INCH... AND FREQUENT CLOUD TO GROUND
LIGHTNING STRIKES...ARE LIKELY WITH THESE STORMS AS THEY MOVE TO
ALONG THE MISSISSIPPI RIVER FROM VICKSBURG TO NATCHEZ BY 1030 AM.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN ADAMS...CATAHOULA...CLAIBORNE...CONCORDIA...FRANKLIN...
JEFFERSON...MADISON...TENSAS AND WARREN COUNTIES...INCLUDING THE
CITIES OF FERRIDAY...LARTO...MONTEREY...NATCHEZ...VICKSBURG...VIDALIA
AND WINNSBORO...SHOULD MONITOR THESE STORMS CLOSELY.
40
Special weather statement, Feb 12, 10:55 AM CST, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1055 AM CST TUE FEB 12 2008
LAZ016-023-025-121725-
TENSAS LA-FRANKLIN LA-MADISON LA-
1055 AM CST TUE FEB 12 2008
...STRONG THUNDERSTORMS CROSSING NORTHEAST LOUISIANA...
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 7 MILES NORTHWEST OF CROWVILLE AT 1055
AM CST...MOVING EAST AT 40 MPH.
VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM AS IT REACHES SOMERSET BY 1130 AM.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN FRANKLIN...MADISON AND TENSAS PARISHES...INCLUDING THE CITY
OF WINNSBORO...SHOULD MONITOR THIS STORM CLOSELY.
40
Thunderstorm Wind, Franklin
- When
- February 12, 10:57 AM CST to 11:00 AM CST
- Where
- Franklin County, 0.48 mi N of Gilbert to 1.32 mi ESE of Gilbert
- Measured
- 75 kt (86 mph) estimated gust
- Property damage
- $400,000
- Reported by
- Public
- Coordinates
- 32.057, -91.670
Several trees were blown down around Gilbert. A few homes also sustained moderate roof damage.
Thunderstorm Wind, Catahoula
- When
- February 12, 11:00 AM CST to 11:20 AM CST
- Where
- Catahoula County, 3.56 mi ESE of Sherwood to Jonesville
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $50,000
- Reported by
- Utility Company
- Coordinates
- 31.827, -91.896
Several trees and a few power lines were blown down around Jonesville and across the parish.
Hail, Catahoula
- When
- February 12, 11:17 AM CST
- Where
- Catahoula County, Jonesville
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 31.620, -91.830
Thunderstorm Wind, Catahoula
- When
- February 12, 11:22 AM CST to 11:30 AM CST
- Where
- Catahoula County, 1.18 mi E of Larto to 0.72 mi E of Glade
- Measured
- 70 kt (81 mph) estimated gust
- Property damage
- $80,000
- Reported by
- Public
- Coordinates
- 31.370, -91.900
Numerous trees and power lines were blown down around Larto and the Pharms Communities. Minor damage also occurred to a couple homes where some tin was torn off a few roofs.
Thunderstorm Wind, Concordia
- When
- February 12, 11:40 AM CST to 11:42 AM CST
- Where
- Concordia County, Deer Park
- Measured
- 70 kt (81 mph) estimated gust
- Property damage
- $65,000
- Reported by
- Emergency Manager
- Coordinates
- 31.420, -91.580
Several trees were blown down around the Deer Park Community. Four moble homes were damaged, some by fallen trees and the others had their porches blown off.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Storm in Pennsylvania, February 12 to 13, 20084 deaths · 10 injured · $200,000 · 10 events
- Winter Weather in Vermont, February 12 to 13, 20083 deaths · $90,000 · 10 events
- Tornadoes and Hail in Mississippi, February 12, 2008$8.8 million · EF1 · 88 events
- Tornadoes and Hail in Louisiana, February 12, 20081 death · $85,000 · EF1 · 17 events
- Winter Weather in Delaware, February 12, 200814 injured · 2 events
- Winter Storm and Winter Weather in New Jersey, February 12 to 13, 20083 injured · $200,000 · 18 events
- Tornado in Florida, February 12, 2008$445,000 · EF0 · 1 event
- Tornado in Florida, February 12, 2008$350,000 · EF0 · 1 event
- Tornado in Florida, February 12, 2008$200,000 · EF0 · 1 event
- Winter Storm in Pennsylvania, February 12 to 13, 2008$175,000 · 3 events
- Flooding and Heavy Snow in Massachusetts, February 12 to 14, 2008$100,000 · 13 events
- Hail and Damaging Winds in Alabama, February 12, 2008$77,000 · 64 kt wind · 8 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-30. Each event’s entry at NCEI: 80062, 80063, 80064, 80065, 80066.